Heavy Rain, Camden
- When
- August 14, 9:00 PM EST to August 15, 9:00 PM EST
- Where
- Camden County, 3.45 mi N of St Marys Arpt
- Reported by
- Broadcast Media
- Coordinates
- 30.800, -81.550
Two day rainfall total was measured at 4.65 inches.
The combination of passing upper level energy over an unstable airmass and low level convergence form the sea breezes and outflow boundaries resulted in severe storms across the forecast area. A surface front continued to meander over SE Ga/NE Fl.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS JAX wrote it up.
The combination of passing upper level energy over an unstable airmass and low level convergence form the sea breezes and outflow boundaries resulted in severe storms across the forecast area. A surface front continued to meander over SE Ga/NE Fl.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Jacksonville, FL wrote its last area forecast discussion before the first event at Aug 14, 8:08 PM EST, 52 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE JACKSONVILLE FL 908 PM EDT WED AUG 14 2013 .UPDATE... CONVECTION IS EXPECTED TO DISSIPATE BY MIDNIGHT ALONG THE COAST...LEAVING THE POTENTIAL FOR A FEW SHOWERS/STORMS OVER NORTHERN PORTIONS OF THE FORECAST AREA THROUGH THE NIGHT IN THE VICINITY OF A SURFACE FRONT. && .AVIATION... CONVECTION IS EXPECTED TO DISSIPATE BEFORE MIDNIGHT AT AREA TAF SITES. WITH THE EXCEPTION OF A PERIOD OF MVFR IN FOG AT KVQQ/KGNV TOWARD DAWN...PREVAILING VFR CONDITIONS WILL BE EXPECTED OVERNIGHT. ANOTHER ROUND OF SHOWERS AND STORMS ARE EXPECTED TO DEVELOP ACROSS THE REGION THURSDAY AFTERNOON. && .MARINE... INCREASED WIND FORECAST OVER OUTER WATERS TO EXERCISE CAUTION CRITERIA IN RESPONSE TO PRESSURE GRADIENT FROM NEARBY FRONTAL BOUNDARY. && .PRELIMINARY POINT TEMPS/POPS... AMG 73 88 73 87 / 70 80 80 80 SSI 76 87 77 84 / 80 60 60 70 JAX 74 91 75 88 / 70 60 60 70 SGJ 75 88 75 87 / 60 60 60 70 GNV 73 92 73 88 / 20 50 50 70 OCF 73 93 73 88 / 20 50 50 70 && .JAX WATCHES/WARNINGS/ADVISORIES... FL...NONE. GA...NONE. AM...NONE. && STRUBLE
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE JACKSONVILLE FL 900 PM EDT WED AUG 14 2013 AMZ450-452-454-470-472-474-FLZ020>025-030>033-035>038-040- GAZ132>136-149>154-162>166-160100- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL OUT 20 NM- FERNANDINA BEACH TO ST AUGUSTINE FL OUT 20 NM- ST AUGUSTINE TO FLAGLER BEACH FL OUT 20 NM- ALTAMAHA SOUND GA TO FERNANDINA BEACH FL 20 NM TO 60 NM OFFSHORE- FERNANDINA BEACH TO ST AUGUSTINE FL 20 NM TO 60 NM OFFSHORE- ST AUGUSTINE TO FLAGLER BEACH FL 20 NM TO 60 NM OFFSHORE-HAMILTON- SUWANNEE-COLUMBIA-BAKER-NASSAU-DUVAL-UNION-BRADFORD-CLAY-ST JOHNS- GILCHRIST-ALACHUA-PUTNAM-FLAGLER-MARION-COFFEE-JEFF DAVIS-BACON- APPLING-WAYNE-ATKINSON-WARE-PIERCE-BRANTLEY-INLAND GLYNN- COASTAL GLYNN-ECHOLS-CLINCH-CHARLTON-INLAND CAMDEN-COASTAL CAMDEN- 900 PM EDT WED AUG 14 2013 ...ISOLATED STRONG STORMS POSSIBLE NEAR THE COAST THIS EVENING... ...ISOLATED STRONG TO SEVERE STORMS POSSIBLE THURSDAY... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST FLORIDA... SOUTHEAST GEORGIA AND THE ADJACENT COASTAL WATERS. .DAY ONE...TONIGHT... ISOLATED STRONG STORMS WILL BE POSSIBLE THIS EVENING NEAR THE COAST. GUSTY WINDS AND HEAVY RAINFALL WILL BE THE MAIN CONCERNS WITH THESE STORMS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY... MAINLY AFTERNOON AND EVENING STORMS CAN BE EXPECTED EACH DAY. THE POTENTIAL FOR STRONG TO SEVERE STORMS WILL EXIST THROUGH FRIDAY...MAINLY OVER SOUTHEAST GEORGIA IN THE VICINITY OF A FRONT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED AT THIS TIME. FOR ADDITIONAL INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN JACKSONVILLE WEBSITE ON THE INTERNET AT WEATHER.GOV/JAX.
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
827 PM EDT WED AUG 14 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0650 PM TSTM WND DMG 5 ESE NAHUNTA 31.18N 81.90W
08/14/2013 BRANTLEY GA 911 CALL CENTER
TREE WAS REPORTED DOWN AT THE INTERSECTION OF KNOX ROAD
AND HAM ROAD.
&&
KGUILLETYSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
828 PM EDT WED AUG 14 2013
FLZ032-150100-
CLAY-
828 PM EDT WED AUG 14 2013
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR CLAY COUNTY FOR
STRONG WINDS AND EXCESSIVE LIGHTNING VALID UNTIL 900 PM EDT...
AT 828 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 4 MILES SOUTHWEST
OF OAKLEAF PLANTATION TO 2 MILES SOUTH OF PENNEY FARMS...MOVING
NORTHEAST AT 20 MPH. THESE STRONG THUNDERSTORMS WILL ALSO AFFECT
AREAS AROUND PENNEY FARMS...MIDDLEBURG...ASBURY LAKE...OAKLEAF
PLANTATION...DOCTORS INLET...LAKESIDE...GREEN COVE SPRINGS...DOCTORS
INLET AND FLEMING ISLAND THROUGH 900 PM EDT. EXCESSIVE
CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF 45 TO 55 MPH CAN BE
EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY RAINFALL WILL
PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING OF LOW-LYING
AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 2983 8165 2983 8183 3018 8204 3019 8200
3019 8169 3019 8168 3017 8169 3008 8168
3003 8169 2997 8161 2989 8161 2986 8159
TIME...MOT...LOC 0028Z 242DEG 16KT 3014 8189 2996 8179
HESSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
829 PM EDT WED AUG 14 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 PM TSTM WND DMG 3 NW COUNTRY CLUB ESTAT 31.25N 81.50W
08/14/2013 GLYNN GA 911 CALL CENTER
DISPATCH RECEIVED NUMEROUS REPORTS OF TREES DOWN ACROSS
GLYNN COUNTY.
&&
KGUILLETPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
846 PM EDT WED AUG 14 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0838 PM TSTM WND GST JACKSONVILLE INTL ARPT 30.48N 81.71W
08/14/2013 M40 MPH DUVAL FL ASOS
&&
JHESSSPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
911 PM EDT WED AUG 14 2013
FLZ024-GAZ154-166-150200-
COASTAL CAMDEN-COASTAL GLYNN-NASSAU-
911 PM EDT WED AUG 14 2013
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED FOR EASTERN
CAMDEN...EASTERN NASSAU...EASTERN GLYNN COUNTIES FOR STRONG WINDS
AND EXCESSIVE LIGHTNING VALID UNTIL 1000 PM EDT...
AT 911 PM EDT NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED STRONG
THUNDERSTORMS CENTERED ALONG A LINE EXTENDING FROM 2 MILES NORTH OF
GLYNN HAVEN TO 3 MILES SOUTHWEST OF YULEE...MOVING EAST AT 15 MPH.
THESE STRONG THUNDERSTORMS WILL ALSO AFFECT AREAS AROUND YULEE...ST.
SIMONS...ST. MARYS...KINGSLAND...KINGS BAY BASE...JEKYLL ISLAND...
HARRIETTS BLUFF...GLYNN HAVEN...DOVER BLUFF AND DOCK JUNCTION THROUGH
1000 PM EDT. EXCESSIVE CLOUD-TO-GROUND LIGHTNING AND GUSTY WINDS OF
45 TO 55 MPH CAN BE EXPECTED ALONG WITH POSSIBLE MINOR DAMAGE. HEAVY
RAINFALL WILL PRODUCE PONDING OF WATER ON ROADWAYS AND MINOR FLOODING
OF LOW-LYING AREAS.
REPORT DAMAGE TO THE NEAREST LAW ENFORCEMENT AGENCY OR YOUR COUNTY
EMERGENCY MANAGEMENT.
LAT...LON 3120 8126 3120 8132 3113 8134 3111 8139
3100 8140 3098 8147 3098 8140 3077 8145
3070 8142 3052 8142 3056 8151 3052 8154
3059 8162 3056 8173 3045 8185 3075 8173
3074 8169 3135 8149 3128 8139 3129 8128
TIME...MOT...LOC 0111Z 267DEG 14KT 3122 8135 3060 8158
HESSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE JACKSONVILLE FL
931 PM EDT WED AUG 14 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0930 PM HEAVY RAIN SAN MARCO 30.31N 81.66W
08/14/2013 M2.40 INCH DUVAL FL BROADCAST MEDIA
BROADCAST MEDIA RELAYED REPORT OF STORM TOTAL RAINFALL
THIS EVENING OF 2.40 INCHES IN SAN MARCO.
&&
JHESSThe Jacksonville radar (KJAX), 38 km away, was scanning. The volume nearest the first event began at 01:58 UTC.
6 thunderstorm wind, 1 heavy rain. Local standard time, as filed.
Two day rainfall total was measured at 4.65 inches.
A tree was blown down in Douglas.
Power lines were blown down.
Trees were blown down in Waverly. The time of damage was based on radar.
A roof was damaged near Sterling west of Brunswick. The time of wind damage was based on radar.
Several tree limbs were blown down and a storage shed was destroyed.
Trees were blown down in St. Marys to near Kingsland.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Georgia in 2013Every state in 2013This day in weather historyWarnings in Georgia, August 2013
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 470515, 470516, 470517, 470518, 470519, 470520, 470521.